A symmetric Markov coding and the ergodic theorem for actions of Fuchsian Groups
Mathematics Research Reports, Volume 1 (2020), pp. 5-14.

The main result of this note is the pointwise convergence of spherical averages for measure-preserving actions of Fuchsian groups. The proof relies on a new self-inverse Markovian symbolic coding for Fuchsian groups and the method of Markov operators.

Received:
Accepted:
Published online:
DOI: 10.5802/mrr.3
Classification: 20H10,  22D40,  37A30
Keywords: Ergodic theorem, Fuchsian group, Markov coding, Markov operator, spherical averages.
Alexander I. Bufetov 1; Alexey Klimenko 2; Caroline Series 3

1 Aix-Marseille Université, CNRS, Centrale Marseille, I2M, UMR 7373, 39 rue F. Joliot Curie, 13453 Marseille Cedex 13, France; and Steklov Mathematical Institute of Russian Academy of Sciences, Gubkina str. 8, 119991, Moscow, Russia
2 Steklov Mathematical Institute of Russian Academy of Sciences, Gubkina str. 8, 119991, Moscow, Russia; and National Research University Higher School of Economics, Usacheva str. 6, 119048, Moscow, Russia
3 Mathematics Institute, University of Warwick, Coventry CV4 7AL, UK
@article{MRR_2020__1__5_0,
     author = {Alexander I.  Bufetov and Alexey Klimenko and Caroline Series},
     title = {A symmetric {Markov} coding and the ergodic theorem for actions of {Fuchsian} {Groups}},
     journal = {Mathematics Research Reports},
     pages = {5--14},
     publisher = {MathOA foundation},
     volume = {1},
     year = {2020},
     doi = {10.5802/mrr.3},
     language = {en},
     url = {https://mrr.centre-mersenne.org/articles/10.5802/mrr.3/}
}
TY  - JOUR
TI  - A symmetric Markov coding and the ergodic theorem for actions of Fuchsian Groups
JO  - Mathematics Research Reports
PY  - 2020
DA  - 2020///
SP  - 5
EP  - 14
VL  - 1
PB  - MathOA foundation
UR  - https://mrr.centre-mersenne.org/articles/10.5802/mrr.3/
UR  - https://doi.org/10.5802/mrr.3
DO  - 10.5802/mrr.3
LA  - en
ID  - MRR_2020__1__5_0
ER  - 
%0 Journal Article
%T A symmetric Markov coding and the ergodic theorem for actions of Fuchsian Groups
%J Mathematics Research Reports
%D 2020
%P 5-14
%V 1
%I MathOA foundation
%U https://doi.org/10.5802/mrr.3
%R 10.5802/mrr.3
%G en
%F MRR_2020__1__5_0
Alexander I.  Bufetov; Alexey Klimenko; Caroline Series. A symmetric Markov coding and the ergodic theorem for actions of Fuchsian Groups. Mathematics Research Reports, Volume 1 (2020), pp. 5-14. doi : 10.5802/mrr.3. https://mrr.centre-mersenne.org/articles/10.5802/mrr.3/

[1] Joan S. Birman; Caroline Series Dehn’s algorithm revisited, with applications to simple curves on surfaces, Combinatorial group theory and topology (Alta, Utah, 1984) (Ann. of Math. Stud.) Volume 111, Princeton Univ. Press, Princeton, NJ, 1987, pp. 451-478 | Article | MR: 895628 | Zbl: 0624.20033

[2] Lewis Bowen; Alexander Bufetov; Olga Romaskevich Mean convergence of Markovian spherical averages for measure-preserving actions of the free group, Geom. Dedicata, Volume 181 (2016), pp. 293-306 | Article | MR: 3475750 | Zbl: 1355.37011

[3] Lewis Bowen; Amos Nevo Von Neumann and Birkhoff ergodic theorems for negatively curved groups, Ann. Sci. Éc. Norm. Supér. (4), Volume 48 (2015) no. 5, pp. 1113-1147 | Article | MR: 3429477 | Zbl: 1359.37007

[4] Rufus Bowen; Caroline Series Markov maps associated with Fuchsian groups, Inst. Hautes Études Sci. Publ. Math. (1979) no. 50, pp. 153-170 | Article | Numdam | MR: 556585 | Zbl: 0439.30033

[5] A. I. Bufetov Operator ergodic theorems for actions of free semigroups and groups, Funct. Anal. Appl, Volume 34 (2000) no. 4, pp. 239-251 | Article | MR: 1818281 | Zbl: 0983.22006

[6] Alexander I. Bufetov Markov averaging and ergodic theorems for several operators, Topology, ergodic theory, real algebraic geometry (Amer. Math. Soc. Transl. Ser. 2) Volume 202, Amer. Math. Soc., Providence, RI, 2001, pp. 39-50 | Article | MR: 1819180 | Zbl: 1002.47004

[7] Alexander I. Bufetov Convergence of spherical averages for actions of free groups, Ann. of Math. (2), Volume 155 (2002) no. 3, pp. 929-944 | Article | MR: 1923970 | Zbl: 1028.37001

[8] Alexander I. Bufetov; Mikhail Khristoforov; Alexey Klimenko Cesàro convergence of spherical averages for measure-preserving actions of Markov semigroups and groups, Int. Math. Res. Not. IMRN (2012) no. 21, pp. 4797-4829 | Article | MR: 2993436 | Zbl: 1267.22003

[9] Alexander I. Bufetov; Alexey Klimenko On Markov operators and ergodic theorems for group actions, European J. Combin., Volume 33 (2012) no. 7, pp. 1427-1443 | Article | MR: 2923460 | Zbl: 1281.37004

[10] Alexander I. Bufetov; Alexey Klimenko; Caroline Series Convergence of spherical averages for actions of Fuchsian Groups (2018) (preprint) | 1805.11743

[11] Alexander I. Bufetov; Caroline Series A pointwise ergodic theorem for Fuchsian groups, Math. Proc. Cambridge Philos. Soc., Volume 151 (2011) no. 1, pp. 145-159 | Article | MR: 2801319 | Zbl: 1219.22008

[12] Koji Fujiwara; Amos Nevo Maximal and pointwise ergodic theorems for word-hyperbolic groups, Ergodic Theory Dynam. Systems, Volume 18 (1998) no. 4, pp. 843-858 | Article | MR: 1645314 | Zbl: 0919.22002

[13] R. I. Grigorchuk An ergodic theorem for actions of a free semigroup, Proc. Steklov Inst. Math., Volume 231 (2000) no. 4, pp. 113-127 | MR: 1841754 | Zbl: 1172.37303

[14] Amos Nevo Pointwise ergodic theorems for actions of groups, Handbook of dynamical systems. Vol. 1B, Elsevier B. V., Amsterdam, 2006, pp. 871-982 | Article | MR: 2186253 | Zbl: 1130.37310

[15] Mark Pollicott; Richard Sharp Ergodic theorems for actions of hyperbolic groups, Proc. Amer. Math. Soc., Volume 141 (2013) no. 5, pp. 1749-1757 | Article | MR: 3020860 | Zbl: 1266.28008

[16] Gian-Carlo Rota An “Alternierende Verfahren” for general positive operators, Bull. Amer. Math. Soc., Volume 68 (1962), pp. 95-102 | Article | MR: 133847 | Zbl: 0116.10403

[17] Caroline Series The infinite word problem and limit sets in Fuchsian groups, Ergodic Theory Dynam. Systems, Volume 1 (1981) no. 3, pp. 337-360 | Article | MR: 662473 | Zbl: 0483.30029

[18] Caroline Series Geometrical methods of symbolic coding, Ergodic theory, symbolic dynamics, and hyperbolic spaces (Trieste, 1989) (Oxford Sci. Publ.), Oxford Univ. Press, New York, 1991, pp. 125-151 | MR: 1130175 | Zbl: 0752.30026

[19] Matthew Wroten The Eventual Gaussian Distribution for Self-Intersection Numbers on Closed Surfaces (2014) (preprint) | 1405.7951

Cited by Sources: